Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 136, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 30, 2001, 2:58 PM EST for Carroll County, Indiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 30, 2001, 2:58 PM EST (19:58 UTC)
- Expired
- Aug 30, 2001, 3:45 PM EST
- In force
- 47 min
- Issued by
- NWS Indianapolis, IN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Carroll County, IN
The radar
The Indianapolis radar (KIND), 109 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.0 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1069 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
724
WUUS53 KIND 301958
SVRIND
INC015-302045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
258 PM EST THU AUG 30 2001
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARROLL COUNTY IN NORTH CENTRAL INDIANA
* UNTIL 345 PM EST
* AT 253 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF DELPHI...OR ABOUT 11 MILES
NORTHEAST OF LAFAYETTE...MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DELPHI AT 310 PM EST
YEOMAN AT 315 PM EST
CAMDEN AT 330 PM EST
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND...DESTRUCTIVE HAIL...
DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN INDIANAPOLIS.
LAT...LON 4074 8667 4066 8677 4058 8677 4058 8670
4045 8669 4063 8639 4070 8639 4070 8652
4074 8653
JASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 2:15 PM EST, 43 minutes earlier.
Area forecast discussion, Aug 30, 2:15 PM EST, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 215 PM EST THU AUG 30 2001 MAIN PROBLEM WITH THIS FORECAST WILL BE CHANCES OF RAIN TONIGHT THEN HOW COOL IT WILL GET. TSTMS DEVELOPED IN NW INDIANA THIS AFTN. LOOKS LIKE 65 VIL NEEDED FOR SEVERE HAIL. PVA MOVS INTO INDIANA OVERNIGHT. WITH HIGH DEW POINTS THUNDERSTORMS WILL BE LIKELY TONIGHT. WILL TIME IT TO AFT MIDNIGHT CENTRAL AND SOUTH. WITH CLOUD COVER AND DEW POINTS REMAINING HIGH WILL GO A DEGREE OR SO ABOVE GUIDANCE. WILL HAVE TO SEE IF SPC ISSUES A WATCH FOR ANY PORTION OF INDIANA. COLD FRONT WILL MOVE SOUTH OF INDIANA ON FRIDAY. ALL MODELS QPF SHOW RAIN CONTINUING OVER CENTRAL AND SOUTHERN INDIANA. WILL JUST GO FOR A CHANCE NORTH WITH SHOWERS AND THUNDERSTORMS LIKELY CENTRAL AND SOUTH. WILL END THE RAIN DURING THE MORNING CENTRAL AND EARLY AFTN S. TEMPS STARTING TO DROP OFF. WILL GO NEAR GUID. COOLER AIR MOVING IN STRONGER FRIDAY NIGHT. WILL GO NEAR GUID. HIGH PRESSURE CONTINUES TO CONTROL INDIANAS WEATHER ON SATURDAY. MO SUNNY WITH HIGHS NEAR GUID. .IND...NONE. HAINES
In the hours before
Local storm report, Aug 30, 2:28 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
228 PM EST THU AUG 30 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0223 PM OCKLEY IN .88 INCH HAIL
08/30/01 CARROLL REPORTED BY STORM
SPOTTER.Local storm report, Aug 30, 2:56 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
256 PM EST THU AUG 30 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0249 PM WEST LAFAYETTE IN 55 MPH TSTM GUST
08/30/01 TIPPECANOEThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 2:34 PM EST | Severe Thunderstorm Warning | IND | Tippecanoe, Warren | 41 min |
| Aug 30, 6:49 PM EST | Flash Flood Warning | IND | Warren | 116 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.